How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site. Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Nurse Milli, RN Your Own Question
Nurse Milli, RN
Nurse Milli, RN, Nurse (RN)
Category: Health
Satisfied Customers: 4139
Experience:  20 years experience in many areas of Nursing. Both Hospital and Private Practice experience.
7152018
Type Your Health Question Here...
Nurse Milli, RN is online now
A new question is answered every 9 seconds

The tip of my tongue is red and sore

Resolved Question:

The tip of my tongue is red and sore
Submitted: 6 years ago.
Category: Health
Expert:  Nurse Milli, RN replied 6 years ago.

Hi there and thank you for the question. I am a Registered Nurse and will be happy to help you today.

Can you tell me if you have eaten anything lately that is spicey or hot? Have you taken any antibiotics lately? How long has this been going on?

Customer: replied 6 years ago.
I am taking an antibiotic Augmenton for 3 days. It just started this morning. I did not eat anything that caused it.
Expert:  Nurse Milli, RN replied 6 years ago.
You may have an irritation from the antibiotic. Your antibiotic might be causing thrush. Thrush is a overgrowth of yeast in the mouth from the antibiotic killing off the bad (AND GOOD) bacteria...causing the problem. Some patients think of thrush as having a white tongue but it does not always cause a white tongue. It can also cause redness, and soreness. If it has just started, you can call the Dr who prescribed the Augmentin and tell them your tongue is starting to bother you and they will most likely call you in a Diflucan tablet for the yeast or will have you come in the office so they can take a look.
Customer: replied 6 years ago.
It also hurts a little bit when I swallow...
Expert:  Nurse Milli, RN replied 6 years ago.
Thrush can affect the throat and the tongue.
Customer: replied 6 years ago.
I am also experiencing a little nueropathy in my hands and feet
Expert:  Nurse Milli, RN replied 6 years ago.
That should have nothing to do with your tongue. This may be a separate issue altogether.
Customer: replied 6 years ago.
it may be the antibiotic? Should I call my doctor?
Expert:  Nurse Milli, RN replied 6 years ago.
it could be the Augmentin you are taking. If your tongue does not start to feel back to normal in the next few days, or gets worse, I would let the Dr take a look.
Customer: replied 6 years ago.
Ok...I was just worried it was some nuerolgical disorder causing my tongue problems...so you think it is not related?
Expert:  Nurse Milli, RN replied 6 years ago.
Probably not. A sore tip of the tongue and a neuropathy is likely not connected.
Nurse Milli, RN and 3 other Health Specialists are ready to help you